Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 221, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2012, 1:29 PM CDT for 6 counties in Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 1:29 PM CDT (18:29 UTC)
- Expired
- May 30, 2012, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, NE, Franklin County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:35 PM CDT | HAIL 1 | Holdrege, NE | |
| May 30, 2:23 PM CDT | HAIL 0.88 | 3 Ne Loomis, NE | |
| May 30, 2:24 PM CDT | HAIL 0.88 | 2 E Bertrand, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KGID 301829
SVRGID
NEC019-061-073-083-099-137-301915-
/O.NEW.KGID.SV.W.0221.120530T1829Z-120530T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
129 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 215 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES SOUTHEAST OF KEARNEY TO 7 MILES NORTH OF HOLDREGE TO ATLANTA
TO 7 MILES SOUTH OF BERTRAND...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GIBBON...FUNK...ATLANTA...AXTELL...WILCOX...HEARTWELL...MINDEN...
HILDRETH...RAGAN...NORMAN AND UPLAND.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4056 9953 4073 9922 4076 9873 4043 9873
4030 9890 4029 9963 4035 9963 4035 9972
4049 9974
TIME...MOT...LOC 1829Z 285DEG 35KT 4065 9896 4053 9935
4041 9942 4043 9965
WIND...HAIL <50MPH 1.00IN
$$
FAY5 follow-up statements
205
WWUS53 KGID 301836
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
136 PM CDT WED MAY 30 2012
NEC019-061-073-083-099-137-301915-
/O.CON.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
BUFFALO NE-FRANKLIN NE-GOSPER NE-HARLAN NE-KEARNEY NE-PHELPS NE-
136 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
KEARNEY...NORTHERN HARLAN...SOUTHEASTERN GOSPER...NORTHWESTERN
FRANKLIN AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF KEARNEY TO 8 MILES NORTH OF FUNK TO HOLDREGE TO 5 MILES
SOUTH OF BERTRAND...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FUNK...ATLANTA...AXTELL...WILCOX...HEARTWELL...MINDEN...RAGAN...
HILDRETH...NORMAN AND UPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4049 9968 4070 9921 4076 9873 4043 9873
4030 9890 4029 9963 4035 9963 4035 9972
TIME...MOT...LOC 1836Z 285DEG 35KT 4063 9895 4056 9923
4039 9934 4044 9956
WIND...HAIL <50MPH 1.50IN
$$
FAY775
WWUS53 KGID 301840
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
140 PM CDT WED MAY 30 2012
NEC073-301850-
/O.CAN.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
GOSPER NE-
140 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4052 9961 4053 9959 4056 9945 4067 9920
4070 9873 4043 9873 4030 9890 4029 9963
4032 9963
TIME...MOT...LOC 1840Z 284DEG 34KT 4063 9891 4054 9922
4039 9931 4044 9953
$$
NEC019-061-083-099-137-301915-
/O.CON.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
BUFFALO NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
140 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
KEARNEY...NORTHERN HARLAN...NORTHWESTERN FRANKLIN AND SOUTHEASTERN
BUFFALO COUNTIES UNTIL 215 PM CDT...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF KEARNEY TO 6 MILES NORTH OF FUNK TO HOLDREGE TO
LOOMIS...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLDREGE...AXTELL...WILCOX...HEARTWELL...HILDRETH...MINDEN...
FUNK...NORMAN AND UPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4052 9961 4053 9959 4056 9945 4067 9920
4070 9873 4043 9873 4030 9890 4029 9963
4032 9963
TIME...MOT...LOC 1840Z 284DEG 34KT 4063 9891 4054 9922
4039 9931 4044 9953
WIND...HAIL <50MPH 1.50IN
$$
FAY613
WWUS53 KGID 301847
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
147 PM CDT WED MAY 30 2012
NEC019-301857-
/O.CAN.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
BUFFALO NE-
147 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4050 9952 4056 9933 4063 9918 4067 9874
4043 9873 4030 9890 4030 9954
TIME...MOT...LOC 1847Z 284DEG 34KT 4060 9885 4052 9914
4037 9925 4045 9943
$$
NEC061-083-099-137-301915-
/O.CON.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
147 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PHELPS...KEARNEY...NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 215 PM CDT...
AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF HEARTWELL TO AXTELL TO RAGAN TO LOOMIS...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLDREGE...AXTELL...WILCOX...HEARTWELL...MINDEN...FUNK...
HILDRETH...NORMAN AND UPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4050 9952 4056 9933 4063 9918 4067 9874
4043 9873 4030 9890 4030 9954
TIME...MOT...LOC 1847Z 284DEG 34KT 4060 9885 4052 9914
4037 9925 4045 9943
WIND...HAIL <50MPH 1.50IN
$$
FAY094
WWUS53 KGID 301854
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
154 PM CDT WED MAY 30 2012
NEC061-083-099-137-301915-
/O.CON.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
154 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PHELPS...KEARNEY...NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 215 PM CDT...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF KEARNEY TO
AXTELL TO WILCOX...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILCOX...MINDEN...HILDRETH...UPLAND...NORMAN AND HEARTWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4050 9931 4057 9926 4063 9918 4067 9874
4043 9873 4030 9890 4030 9937
TIME...MOT...LOC 1854Z 284DEG 34KT 4059 9908 4050 9908
4036 9917
WIND...HAIL 60MPH 1.50IN
$$
FAY627
WWUS53 KGID 301905
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT WED MAY 30 2012
NEC083-137-301915-
/O.CAN.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
HARLAN NE-PHELPS NE-
205 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHELPS AND
NORTHEASTERN HARLAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4063 9918 4065 9874 4043 9873 4030 9890
4030 9918
TIME...MOT...LOC 1905Z 284DEG 34KT 4059 9897 4049 9896
4033 9904
$$
NEC061-099-301915-
/O.CON.KGID.SV.W.0221.000000T0000Z-120530T1915Z/
FRANKLIN NE-KEARNEY NE-
205 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEARNEY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 215 PM CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MINDEN TO MINDEN
TO HILDRETH...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
UPLAND...NORMAN AND HEARTWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4063 9918 4065 9874 4043 9873 4030 9890
4030 9918
TIME...MOT...LOC 1905Z 284DEG 34KT 4059 9897 4049 9896
4033 9904
WIND...HAIL 60MPH 1.00IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:51 PM CDT, 38 minutes earlier.
Area forecast discussion, May 30, 12:51 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1251 PM CDT WED MAY 30 2012 .AVIATION...18Z KGRI TAF. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. CEILINGS AND VISIBILITIES COULD VARY MORE THAN WHAT THE TAF MAY INDICATE. && PREV DISCUSSION... /ISSUED 438 AM CDT WED MAY 30 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT. THE MAIN FOCUS OF THE SHORT TERM PERIOD WILL BE ON THE NEXT 24 TO 36 HOURS AS AN UPPER LEVEL WAVE SLIDES THROUGH THE REGION. UPPER LEVEL ANALYSIS INDICATES AN UPPER LEVEL TROUGH AXIS PUSHING EASTWARD ACROSS THE GREAT LAKES REGION AND THE OHIO RIVER VALLEY...HELPING TO BREAK DOWN AN UPPER LEVEL RIDGE ACROSS THE EAST COAST. A SECONDARY RIDGE AXIS HAS PUSHED ON THE WEST COAST...AND WATER VAPOR IMAGERY DEPICTS A MID TO UPPER LEVEL SHORT WAVE PERTURBATION MOVING SOUTHEAST ACROSS MONTANA AND WYOMING. A FEW SCATTERED RETURNS HAVE BEGUN TO SHOW UP ON RADAR ACROSS THE NEBRASKA PANHANDLE ALTHOUGH ANY PRECIPITATION IS LIKELY NOT HITTING THE GROUND AT THE CURRENT TIME. THERE REMAINS SOME DISCREPANCIES REGARDING PRECIPITATION CHANCES AS THE WAVE MOVES CLOSER ESPECIALLY BEFORE THE 18Z TIME FRAME. THE SREF AND GFS BOTH EXPECT POPS TO FILL IN ACROSS THE WESTERN CENTRAL PLAINS ALONG THE TROUGH AXIS. WHILE THE NAM...EC AND 4 KM WRF KEEP POPS ACROSS CENTRAL AND NORTHERN NEBRASKA THROUGH THE MORNING HOURS. THE HRRR REMAINS THE OUTLIER WITH VERY LITTLE POPS GENERATED AT ALL. REGRETTABLY...FILLING IN OF THE POPS ALONG THE TROUGH THIS MORNING DOES NOT LOOK TO BE THE CASE...BUT STILL EXPECTING HIGHER POPS ACROSS THE NORTH AND WEST. REGARDING POPS THIS AFTERNOON...AS THE OPEN WAVE PUSHES CLOSER TO THE PLAINS...EXPECTING MORE DEVELOPMENT ALONG THE TROUGH AXIS...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. THE BEST INSTABILITY REMAINS FARTHER SOUTH ALONG THE SURFACE LOW...HOWEVER THE GFS DOES ADVERTISE NEARLY 1500 J/KG OF ELEVATED CAPE SKIRTING ACROSS THE WESTERN PORTION OF THE FORECAST AREA WITH THE HIGHER AXIS ACROSS SOUTHWEST NEBRASKA. GIVEN THIS...DECIDED TO CONTINUE MENTION OF SEVERE WORDING IN THE HWO ESPECIALLY ACROSS THE FAR WEST. BULK SHEAR VECTORS FROM 0 TO 6 KM ALSO ARE INDICATIVE OF SEVERE CHANCES WITH NEARLY 35 TO 50 KTS ACROSS SOUTHWEST NEBRASKA. THE FAR NORTHEAST WILL LIKELY REMAIN THUNDERSTORM FREE WITH VERY LITTLE CAPE EXPECTED ACROSS THE AREA. FOR THE OVERNIGHT HOURS ON WEDNESDAY...THE SREF...NAM...GFS...AND ECMWF ALL SUGGEST CONTINUED POPS ACROSS THE AREA AS THE OVEN WAVE PUSHES PAST THE REGION. INSTABILITY PARAMETERS DECREASE DRASTICALLY DURING THE OVERNIGHT HOURS ON WEDNESDAY...THUS EXPECTING MORE SCATTERED LIGHT SHOWERS DURING THE OVERNIGHT HOURS. SURFACE HIGH BEGINS TO SLIDE SOUTH ACROSS THE REGION BY FRIDAY AS THE UPPER LEVEL RIDGE BUILDS EASTWARD. EXPECTING SHOWERS TO COME TO AN END FROM WEST TO EAST BY EARLY THURSDAY MORNING...COMPLETELY CLEARING THE FORECAST AREA BY THURSDAY. BY FRIDAY AFTERNOON...A SECONDARY WEAK UPPER WAVE COMBINED WITH POSITIVE VORTICITY ADVECTION...SLIDES THROUGH THE FORECAST AREA. DEVELOPING SURFACE LOW PRESSURE ALONG THE FRONT RANGE COULD GENERATE ENOUGH LIFT TO DEVELOP SCATTERED THUNDERSTORMS THAT MOVE THROUGH THE REGION. THE GFS INDICATES NEAR 1000 J/KG OF MOST UNSTABLE CAPE NOSING INTO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA...BEFORE QUICKLY DECREASING AGAIN WITH NIGHTFALL. THUS ANY THUNDERSTORM DEVELOPMENT WILL LIKELY BE ACROSS THE WEST SOUTHWEST DURING THE AFTERNOON HOURS. MADE VERY FEW CHANGES TO TEMPERATURES IN THE LONG TERM. EXPECTING TEMPERATURES TODAY AND THURSDAY TO BE QUITE TRICKY DEPENDING BOTH ON PRECIPITATION CHANCES AND RESULTANT CLOUD COVER. WENT WITH LOWER 60S ACROSS THE NORTH AND LOWER 70S ACROSS THE SOUTH FOR TODAY...WHILE EXPECT MUCH OF AREA ON THURSDAY TO REMAIN IN THE 60S. BUMPED UP HIGHS A BIT ON FRIDAY...AS WARM AIR ADVECTION RETURNS TO THE FORECAST AREA UNDER THE UPPER LEVEL RIDGE. SOUNDINGS INDICATE GOOD MIXING DURING THE DAY TO NEARLY 800 MB. GIVEN PRECIPITATION CHANCES AND CLOUD COVER...STILL EXPECTING TEMPERATURES TO CLIMB TO THE MID TO UPPER 70S. LONG TERM...SATURDAY THROUGH TUESDAY. WARMER WEATHER WILL RETURN TO THE REGION ALONG WITH A FEW CHANCES OF SHOWERS AND THUNDERSTORMS. SATURDAY...AN UPPER LEVEL RIDGE WILL START TO BUILD INTO THE CENTRAL PLAINS AND TEMPERATURES WILL BEGIN A NOTABLE WARMING TREND. DRY CONDITIONS ARE EXPECTED. SUNDAY...AN UPPER LEVEL RIDGE WILL BE CENTERED OVER THE PLAINS RESULTING IN HOT WEATHER WITH HIGHS IN THE UPPER 80S TO LOWER 90S. THE 00Z ECMWF AND GFS ARE BOTH SHOWING A WEAK 500MB VORT MAX TRACKING BENEATH THE UPPER RIDGE ACROSS OUR AREA LEADING TO A LOW END CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. MONDAY AND TUESDAY...THE UPPER LEVEL RIDGE REMAINS NEARLY STATIONARY OVER THE PLAINS WITH CONTINUED VERY WARM TO HOT CONDITIONS. HIGHS WILL BE IN THE 80S WITH SOME LOWER 90S ACROSS SOUTHERN ZONES. OUR MODEL BLEND PROCEDURE SHOWS DRY CONDITIONS FOR MOST AREAS ON MONDAY BUT CHANCE POPS ON TUESDAY WITH A WEAK VORT MAX TRYING TO PRESS UP ON THE UPPER RIDGE. WILL CARRY THE POPS ON TUESDAY...BUT LOWERED THEM BY 20 PERCENT BELOW CONSALL MODEL BLEND DUE TO DOUBTS ABOUT VERY MANY THUNDERSTORMS BEING ABLE TO FORM UNDER A RATHER DOMINATING UPPER RIDGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HEINLEIN SHORT TERM...SALTZMAN LONG TERM...WESELY
Hazardous weather outlook, May 30, 12:38 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1238 PM CDT WED MAY 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311415- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1238 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. SOME STORMS COULD BECOME SEVERE AND PRODUCE HAIL TO AT LEAST THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH...ESPECIALLY SOUTHWEST OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INTERMITTENT THUNDERSTORMS ARE THEN POSSIBLE FRIDAY AND SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY SOUTHWEST OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 30, 12:56 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 PM CDT WED MAY 30 2012
NEZ075>077-085>087-301845-
ADAMS NE-CLAY NE-FILLMORE NE-NUCKOLLS NE-THAYER NE-WEBSTER NE-
1256 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS...NORTHEASTERN
WEBSTER...NORTHWESTERN THAYER...NORTHERN NUCKOLLS...SOUTHWESTERN
FILLMORE AND SOUTHERN CLAY COUNTIES UNTIL 145 PM CDT...
A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR NORTHWESTERN
WEBSTER COUNTY UNTIL 115 PM CDT.
AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLUE HILL...OR 16 MILES SOUTH OF
HASTINGS...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROSEMONT...
LAWRENCE...
DEWEESE...
FAIRFIELD...
EDGAR...
OAK...
ONG...
DAVENPORT...
SHICKLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 9769 4019 9772 4022 9831 4035 9860
4046 9856
TIME...MOT...LOC 1755Z 275DEG 36KT 4036 9843
HEINLEINLocal storm report, May 30, 1:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
108 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL CAMPBELL 40.28N 100.17W
05/30/2012 E0.88 INCH FURNAS NE CO-OP OBSERVER
HEAVY RAIN ALSO REPORTED
&&
GUERREROSpecial weather statement, May 30, 1:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
111 PM CDT WED MAY 30 2012
NEZ060-061-301845-
BUFFALO NE-DAWSON NE-
111 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON AND
NORTHWESTERN BUFFALO COUNTIES UNTIL 145 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUMNER...OR 16 MILES NORTHEAST OF
LEXINGTON...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MILLER...
PLEASANTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 9961 4105 9921 4104 9917 4105 9912
4104 9910 4086 9903 4088 9961 4101 9971
TIME...MOT...LOC 1811Z 264DEG 41KT 4097 9951
GUERREROLocal storm report, May 30, 1:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
121 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL JOHNSON LAKE 40.68N 99.85W
05/30/2012 E1.00 INCH GOSPER NE PUBLIC
REPORT CAME FROM NSSL SHAVE PROGRAM
&&
GUERREROLocal storm report, May 30, 1:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
123 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL LOOMIS 40.48N 99.51W
05/30/2012 E0.88 INCH PHELPS NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
GUERREROLocal storm report, May 30, 1:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
126 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL KEARNEY 40.70N 99.08W
05/30/2012 E0.75 INCH BUFFALO NE EMERGENCY MNGR
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:57 AM CDT | Special Weather Statement | GID | Dawson | 33 min |
| May 30, 9:46 AM CDT | Special Weather Statement | GID | Dawson | 29 min |
| May 30, 9:55 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 35 min |
| May 30, 10:21 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 39 min |
| May 30, 10:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 46 min |
| May 30, 10:55 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 50 min |
| May 30, 11:00 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 45 min |
| May 30, 11:18 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 42 min |
| May 30, 11:44 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 29 min |
| May 30, 12:01 PM CDT | Special Weather Statement | GID | Franklin | 29 min |
| May 30, 12:13 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| May 30, 12:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 41 min |
| May 30, 12:27 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney, Webster | 48 min |
| May 30, 12:41 PM CDT | Special Weather Statement | GID | Gosper | 34 min |
| May 30, 12:46 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Kearney, Phelps | 44 min |
| May 30, 12:50 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Phelps | 40 min |
| May 30, 12:56 PM CDT | Special Weather Statement | GID | Nuckolls | 49 min |
| May 30, 12:56 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Phelps | 18 min |
| May 30, 1:11 PM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| May 30, 1:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 34 min |
| May 30, 1:35 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 25 min |
| May 30, 1:46 PM CDT | Special Weather Statement | GID | Thayer | 44 min |
| May 30, 1:57 PM CDT | Special Weather Statement | GID | Gosper | 33 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 33 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 44 min |
| May 30, 2:02 PM CDT | Special Weather Statement | GID | Howard, Sherman | 43 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 35 min |
| May 30, 2:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 42 min |
| May 30, 2:35 PM CDT | Special Weather Statement | GID | Fillmore | 40 min |
| May 30, 2:56 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 49 min |
| May 30, 2:59 PM CDT | Special Weather Statement | GID | Clay | 31 min |
| May 30, 3:06 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Nuckolls, Thayer, Webster | 39 min |
| May 30, 3:25 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 50 min |
| May 30, 3:31 PM CDT | Special Weather Statement | GID | Kearney | 29 min |
| May 30, 3:36 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Harlan, Kearney, Webster | 39 min |
| May 30, 3:46 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 44 min |
| May 30, 3:54 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 42 min |
| May 30, 4:41 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 49 min |
| May 30, 6:35 PM CDT | Special Weather Statement | GID | Furnas | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.